Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2025, 1:12 PM CDT for Atchison County, Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 1:12 PM CDT (18:12 UTC)
- Expired
- Jun 3, 2025, 6:50 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:27 PM CDT | FLASH FLOOD | Easton, KS | Dawson Creek inundating roads in the Easton area. Time estimated from radar. |
| Jun 3, 2:30 PM CDT | FLASH FLOOD | 3 Sw Kansas City Kansas, KS | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 3, 2:39 PM CDT | FLASH FLOOD | 1 Ne Lansing, KS | Route 5 closed from flooding of Nine Mile Creek. Time based on dispatch report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WGUS53 KEAX 031812
FFWEAX
KSC005-103-209-MOC165-040000-
/O.NEW.KEAX.FF.W.0009.250603T1812Z-250604T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
112 PM CDT Tue Jun 3 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Southeastern Atchison County in northeastern Kansas...
Leavenworth County in northeastern Kansas...
Wyandotte County in northeastern Kansas...
Platte County in west central Missouri...
* Until 700 PM CDT.
* At 112 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kansas City, Shawnee, Leavenworth, Lansing, Atchison, Bonner
Springs, Parkville, Tonganoxie, Platte City, Basehor,
Edwardsville, Riverside, Weatherby Lake, Weston, Kansas City Intl
Arpt, Kansas City Kansas, Lake Waukomis, Edgerton and Dearborn.
This includes the following highways...
Interstate 635 between mile markers 2 and 11.
Interstate 29 between mile markers 5 and 30.
Kansas Turnpike between mile markers 211 and 226.
Interstate 435 between mile markers 9 and 38.
Interstate 70 in Kansas between mile markers 410 and 422.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3942 9518 3942 9524 3953 9524 3953 9461
3906 9462 3905 9482 3906 9486 3905 9488
3903 9519
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
RC1 follow-up statement
886
WGUS73 KEAX 032350
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
650 PM CDT Tue Jun 3 2025
KSC005-103-209-MOC165-040000-
/O.CAN.KEAX.FF.W.0009.000000T0000Z-250604T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Leavenworth KS-Wyandotte KS-Platte MO-
650 PM CDT Tue Jun 3 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ATCHISON,
LEAVENWORTH AND WYANDOTTE COUNTIES IN NORTHEASTERN KANSAS AND PLATTE
COUNTY IN WEST CENTRAL MISSOURI...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Kansas and Missouri.
&&
LAT...LON 3942 9518 3942 9524 3953 9524 3953 9461
3906 9462 3905 9482 3906 9486 3905 9488
3903 9519
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:50 PM CDT, 22 minutes earlier. Its key messages:
- Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
- The best chance for severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
- Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 12:50 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1250 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Widespread showers and storms today through tonight, in several
rounds. Heavy rain and flooding likely.
- The best chance for severe storms is this afternoon and
evening. Large hail and damaging winds are the main hazards.
Tornado threat remains low but not zero.
- Cooler conditions later in the week with additional chances
for showers and storms.
&&
.DISCUSSION...
Issued at 200 AM CDT Tue Jun 3 2025
Initial round of showers and storms is moving into eastern KS and
western MO as of 06Z-07Z. As this round moves through in the predawn
hours, a few storms may pulse up to near-severe levels with hail
being the most likely hazard. Otherwise, pockets of heavy rain will
occur with this round. Scattered to widespread showers and storms
will continue through the morning and into the afternoon hours as a
cold front moves southward through the area. This front will likely
be splitting the forecast from southwest to northeast by the
afternoon. Models show very robust instability building south of the
front this afternoon. This may be over done though given the cloud
cover but through a combination strong warm and moist advection at
the surface and cooling aloft, we may see a corridor of 2500-3500
J/kg of SBCAPE with 40 to 50kts of deep-layer shear. This will
support a risk for large hail and damaging winds. While the tornado
threat isn't zero, it is limited, mainly with veering winds into the
surface front limiting low-level helicity. 0-3km shear and low-level
helicity do increase substantially around 00Z Wed as the low-level
jet strengthens. This may lead to period of greater tornado risk
during the evening in our far southeastern zones if any line
segment or bowing segment can tap into/ orient favorably to the
shear vector. The NAM shows the 0-3km shear magnitude of 40-50
kts during this time frame though, so there would be a wide
range of orientation to work with if that comes to fruition.
The multiple rounds of storms will also pose a heavy rain and
flooding threat. While some of the heavier corridors of rain have
shifted, we're still looking at a widespread 1-3" rainfall for the
area. And given the high PW airmass and potential for training
storms, there will be areas that see higher rainfall totals.
Overall, the flood watch looks good spatially and temporally and
will keep it going with this forecast package.
Behind this front, cooler conditions will prevail, with temperatures
about 10-15 degrees cooler Wednesday and Thursday compared to Sunday
and Monday. Wednesday and Thursday look mostly dry but precipitation
chances increase Thursday afternoon and especially Thursday night as
the next system potentially affects the area. Otherwise,
precipitation chances are generally in the 20-30% range, indicative
of a fairly uncertain forecast given strong flow aloft and embedded
shortwaves moving through that flow and the variability in
timing such waves.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025
Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
102>105.
&&
DISCUSSION...CDB
AVIATION...WFO EAXHazardous weather outlook, Jun 3, 5:05 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Jun 03 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Jun 03 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:39 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 24 hr |
| Jun 3, 9:11 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Linn | 7 days |
| Jun 3, 9:27 AM CDT | River Flood Warning | EAX | Leavenworth | 16 hr |
| Jun 3, 11:35 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 7 hr |
| Jun 3, 12:16 PM CDT | River Flood Warning | EAX | Linn | 7 days |
| Jun 3, 12:31 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 6 hr |
| Jun 3, 1:32 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 58 min |
| Jun 3, 1:45 PM CDT | Tornado Warning | EAX | Johnson, Miami | 15 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 53 min |
| Jun 3, 2:08 PM CDT | Tornado Warning | EAX | Johnson | 37 min |
| Jun 3, 2:16 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 5 hr |
| Jun 3, 4:55 PM CDT | Flash Flood Warning | EAX | Linn, Miami | 4 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 11 hr |
| Jun 3, 2:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 36 min |
| Jun 3, 2:38 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more | 5 hr |
| Jun 3, 2:53 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more | 52 min |
| Jun 3, 2:55 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 25 min |
| Jun 3, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more | 62 min |
| Jun 3, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more | 47 min |
| Jun 3, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 44 min |
| Jun 3, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Pettis, Saline | 49 min |
| Jun 3, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Mercer, Putnam and 2 more | 58 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Cooper, Howard, Linn, Macon and 3 more | 58 min |
| Jun 3, 5:27 PM CDT | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 16 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.